How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Norman M. Your Own Question

Norman M.
Norman M., Principal psychotherapist in private practice. Newspaper contributor, over 2000 satisfied clients on JA
Category: Mental Health
Satisfied Customers: 2546
Experience:  ADHP(NC), DEHP(NC), ECP, UKCP Registered.
14727623
Type Your Mental Health Question Here...
Norman M. is online now
A new question is answered every 9 seconds

have been on citalopram for years now and recently started

Resolved Question:

have been on citalopram for years now and recently started to feel bad so upped from 40-50mg felt awful so have dropped back down to 40 again for almost a week now.the side effects are awful how long will this last and is it normal
Submitted: 2 years ago.
Category: Mental Health
Expert:  Norman M. replied 2 years ago.

NormanM :

Hello, I'm Norman. Are you ready to chat?

NormanM :

Just type when you are ready

NormanM :

I see that you are still offline so I am going to switch this to Question and Answer mode and leave a reply for you there.

Norman M., Principal psychotherapist in private practice. Newspaper contributor, over 2000 satisfied clients on JA
Category: Mental Health
Satisfied Customers: 2546
Experience: ADHP(NC), DEHP(NC), ECP, UKCP Registered.
Norman M. and 2 other Mental Health Specialists are ready to help you
Expert:  Norman M. replied 2 years ago.
Our chat has ended, but you can still continue to ask me questions here until you are satisfied with your answer. Come back to this page to view our conversation and any other new information.

What happens now?

If you haven’t already done so, please rate your answer above. Or, you can reply to me using the box below.
Expert:  Norman M. replied 2 years ago.
The very first thing is that you should not change your dosage without your Doc's approval. In this case the maximum allowable dose of citalopram is 40mg/day. At doses above that, ther is a serious risk of potentially fatal heart rhythm.

It is unlikely that the symproms you are suffering are 'withdrawal' issues - after all, having been on citalopram for so long you will have a fairly constant plasma level of the drug.

In the circumstances you should talk to your prescriber IMMEDIATELY about this.

Secondly, you might want to discuss with him a change in your medication, if it is not controlling your symptoms adequately, and finally, ask him if you should be receiving any psychotherapy.

Medication is fine insofar as it goes - it is good a controlling symptoms, but does not deal with root causes. A combination of psychotherapy and medication is usually much more effective than medication alone.

JustAnswer in the News:

 
 
 
Ask-a-doc Web sites: If you've got a quick question, you can try to get an answer from sites that say they have various specialists on hand to give quick answers... Justanswer.com.
JustAnswer.com...has seen a spike since October in legal questions from readers about layoffs, unemployment and severance.
Web sites like justanswer.com/legal
...leave nothing to chance.
Traffic on JustAnswer rose 14 percent...and had nearly 400,000 page views in 30 days...inquiries related to stress, high blood pressure, drinking and heart pain jumped 33 percent.
Tory Johnson, GMA Workplace Contributor, discusses work-from-home jobs, such as JustAnswer in which verified Experts answer people’s questions.
I will tell you that...the things you have to go through to be an Expert are quite rigorous.
 
 
 

What Customers are Saying:

 
 
 
  • I can go as far as to say it could have resulted in saving my sons life and our entire family now knows what bipolar is and how to assist and understand my most wonderful son, brother and friend to all who loves him dearly. Thank you very much Corrie Moll Pretoria, South Africa
< Last | Next >
  • I can go as far as to say it could have resulted in saving my sons life and our entire family now knows what bipolar is and how to assist and understand my most wonderful son, brother and friend to all who loves him dearly. Thank you very much Corrie Moll Pretoria, South Africa
  • I thank-you so much! It really helped to have this information and confirmation. We will watch her carefully and get her in for the examination and US right away if things do not improve. God bless you as well! Claudia Albuquerque, NM
  • Outstanding response time less than 6 minutes. Answered the question professionally and with a great deal of compassion. Kevin Beaverton, OR
  • Suggested diagnosis was what I hoped and will take this info to my doctor's appointment next week.
    I feel better already! Thank you.
    Elanor Tracy, CA
  • Thank you to the Physician who answered my question today. The answer was far more informative than what I got from the Physicians I saw in person for my problem. Julie Lockesburg, AR
  • You have been more help than you know. I seriously don't know what my sisters situation would be today if you had not gone above and beyond just answering my questions. John and Stefanie Tucson, AZ
  • I have been dealing with an extremely serious health crisis for over three years, and one your physicians asked me more questions, gave me more answers and encouragement than a dozen different doctors who have been treating me!! Janet V Phoenix, AZ
 
 
 

Meet The Experts:

 
 
 
  • Dr. Keane

    Therapist

    Satisfied Customers:

    1262
    Clinical Psychology PhD, Licensed Professional Counselor with experience in marriage/family, teens and child psychology.
< Last | Next >
  • http://ww2.justanswer.com/uploads/DR/Dr.Keane/2013-8-20_204325_drkeane.64x64.jpg Dr. Keane's Avatar

    Dr. Keane

    Therapist

    Satisfied Customers:

    1262
    Clinical Psychology PhD, Licensed Professional Counselor with experience in marriage/family, teens and child psychology.
  • http://ww2.justanswer.com/uploads/RE/resolutions66/2011-1-17_05728_IMG8202smilingeditedforJustAnswer.64x64.jpg Elliott, LPCC, NCC's Avatar

    Elliott, LPCC, NCC

    Psychotherapist

    Satisfied Customers:

    5024
    35 years of experience as a Licensed Professional Clinical Counselor, National Certified Counselor and a college professor.
  • http://ww2.justanswer.com/uploads/formybunch/2010-12-06_191055_img_0975.jpg Kate McCoy, M.Ed, NBCC, LPC's Avatar

    Kate McCoy, M.Ed, NBCC, LPC

    Therapist

    Satisfied Customers:

    3733
    Over 20 years experience specializing in anxiety, depression, drug and alcohol, and relationship issues.
  • http://ww2.justanswer.com/uploads/DR/DrAkiraOlsen/2012-2-20_746_AkiraADpicmain.64x64.jpg Dr. Olsen's Avatar

    Dr. Olsen

    Psychologist

    Satisfied Customers:

    2336
    PsyD Psychologist
  • http://ww2.justanswer.com/uploads/norriem/2009-5-27_134249_nm.jpg Norman M.'s Avatar

    Norman M.

    Psychotherapist

    Satisfied Customers:

    2193
    UK trained in hypnotherapy, counselling and psychotherapy and have been in private practice. ADHP(NC), DEHP(NC), UKCP Registered and ECP.
  • http://ww2.justanswer.com/uploads/PsychologyProf/2010-07-15_171248_logos060400409.jpg Dr. Michael's Avatar

    Dr. Michael

    Psychologist

    Satisfied Customers:

    2177
    Licensed Ph.D. Clinical Health Psychology with 30 years of experience in private practive and as a clinical psychology university professor.
  • http://ww2.justanswer.com/uploads/KURTEMMERLING/2010-07-23_215531_just_ask_picture1.jpg Steven Olsen's Avatar

    Steven Olsen

    Therapist

    Satisfied Customers:

    1727
    More than twenty years of expertise in counseling, psychological diagnosis and education
 
 
 
Chat Now With A Mental Health Professional
Norman M.
Norman M.
Mental Health Professional
2546 Satisfied Customers
ADHP(NC), DEHP(NC), ECP, UKCP Registered.